MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. CARAVEL; PERCUTANEOUS CATHETER

ASAHI INTECC CO., LTD. CARAVEL; PERCUTANEOUS CATHETER
Model Number CRV150-19P
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: (b)(6), registration number: (b)(4).The reported caravel microcatheter was returned for investigation.The returned caravel microcatheter was missing its tip.The torn braids were coming out of the breakage end of the catheter.Proximal to the breakage end, helical scratches were observed.The catheter lumen was narrowed down due to the braid tube and the inner polymer jacket that were gathered inwards by accumulated torsion.These findings indicated that approximately 5mm of the tip was torn off and missing.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and investigation outcome, it was presumed that torsion was applied on the subject caravel while its tip was being trapped in the occluded lesion.The stress likely was accumulated between the tip and the shaft segments, tearing off the tip when the accumulated stress exceeded the product design limit.It was concluded that this event was not attributed to product quality.Capa: no capa will be taken.The instructions for use (ifu) states: [warnings]: - do not rotate this microcatheter in any situation.(rotating this microcatheter may cause damage to the microcatheter, and may also damage the blood vessel.) [malfunctions and adverse effects].- separation.
 
Event or Problem Description
It was reported that an asahi caravel microcatheter was used to cross a moderately calcified lesion at the mid left circumflex coronary artery (lcx) during a percutaneous coronary intervention (pci).When the caravel microcatheter got caught in the lesion and withdrawal manipulation was applied, the catheter tip was detached and left in the patient anatomy.Although an attempt with snare was made to retrieve, the tip fragment was embedded in the calcium and could not be removed.The physician decided to treat the patient conservatively and stopped the procedure.It was informed that there was no impact on the patient, who was discharged after the procedure and was doing fine with no health hazard.
 
Additional Manufacturer Narrative
As we received an email time-stamped wednesday, on (b)(6) 2024 5:54 am at our end from (b)(6) , mdr data systems team, to inform us of the discrepancies between the device identification fields of the electronic equivalent of the fda form 3500a that we had submitted compared to the information included for the corresponding fields in the gudid.After comparing the information in the previous submitted mdr with that in the corresponding fields in the gudid, we determined to submit this supplemental report.The changes we intend to make are as follows: d3: manufacturer name, city, and state - from asahi intecc co., ltd.To asahi intecc co., ltd.D4: model # - from no entry to crv150-19p d5: catalog # - from crv150-19p to no entry g1: contact office - from asahi intecc co., ltd.To asahi intecc co., ltd.H4: device manufacture date - from 28-7-2022 to no entry.

Brand Name
CARAVEL
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
lei sun
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key18036953
Report Number3003775027-2023-00110
Device Sequence Number17956839
Product Code DQY
UDI-Device Identifier04547327108782
UDI-Public(01)04547327108782(17)250630(10)220712K04A
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K152447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberCRV150-19P
Device Catalogue NumberCRV150-19P
Device Lot Number220712K04A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/31/2023
Supplement Report FDA Received Date06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age73 YR
Patient SexMale
Patient Weight87 KG
Patient EthnicityHispanic